Citalopram, does it stop working after a few years?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sassy
Veteran Member


Date Joined Apr 2003
Total Posts : 646
   Posted 3/4/2007 9:41 PM (GMT -7)   
Hi, this is my first time posting here, I used to post on the UC forum.  That is under control, but lately my anxiety has shot through the roof.  I have been taking celexa for 3 years and it has done wonders.  Lately, I've been under a lot of stress and find the anxiety is back big time.
 
I have increased the dose from 20 to 30 mg for over a week now with not much improvement.  Does more usually do the job, or does your body adjust to these meds? 
 
Also, if you switch to another brand, do you have withdrawls and new side effects???
 
Sassy

bluemeanies
Veteran Member


Date Joined Jun 2004
Total Posts : 1372
   Posted 3/5/2007 6:51 AM (GMT -7)   
Hi, I too have IBD but have crohn's.  I have been on Celexa for a couple of years now.  I take 60 mg every morning.  I also take Remeron at night.  The combination seems to be working for me but we are all different.  It could be you need to increase the dose but I would call your doctor and discuss it with them.

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 3/5/2007 1:46 PM (GMT -7)   

upping the dose is worth trying and may get it working again, the usual max is 60

if not you will need to ask about trying maybe a second AD or swapping to a new one-


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


Sassy
Veteran Member


Date Joined Apr 2003
Total Posts : 646
   Posted 3/9/2007 8:49 PM (GMT -7)   
Thanks for the response guys.  I did go to the Dr.s and increased the dosage.  It just is taking a while to work. 
 
I ran into a co-worker today and that anxiety crept back up my throat.  I hate not having control over that.  Not to mention, after my knee surgery on Monday, and the increase of Celexa, I've gained a lb. a day!  Could I blame this on the Happy Pill too?  They say you can gain weight on them. 
 
Wishing you all well..Sassy
*******************************************************
 
     Have a great day.....Sassy
 
*******************************************************
 
  S - Smile, you'll feel better
  A - Always look to HealingWell for help
  S - Stay positive
  S - Share your experiences
  Y - You are not alone


harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 3/10/2007 12:10 PM (GMT -7)   
antidepressant meds dont cause weight alteration, its just a fable

recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:39 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
188 Guest(s), 2 Registered Member(s) are currently online.  Details
bluelyme, whatdoigotDOC!


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer